Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Has anyone had any experience of Depakote medication pls?

(5 Posts)
Muse23 Thu 04-Oct-12 12:48:20

Hi,

Had a meds review today and this is something i've been given to replace my Quetiapine. However one of the reasons i wanted to stop the Quetiapine is because of weight gain, which i did mention in the review. I've got home and found in the leaflet that this will also cause weight gain! Feeling a bit peed off as feels like i've not been listened to properly?
So has anyone been on or is on Depakote please? It's also one i've not heard of before, so any feedback would be greatly appreciated!

Crawling Thu 04-Oct-12 12:58:09

All anti pychs, mood stabilisers or anti convulsants are likely to cause weight gain the best doctors can do is switch your meds and hope your weight is not effected by this particular medication. Sorry no personal experience of this medication.

fedupandtired Thu 04-Oct-12 13:53:53

I was on it and yes I did gain weight. I had to come off it as following an overdose I could no longer tolerate it.

It's worth bearing in mind however that just because a lot of people gain weight on it doesn't mean you will. I gained weight with lithium, olanzapine and Depakote but didn't with quetiapine so it really does vary.

Tamisara Thu 04-Oct-12 17:48:57

I took Epilim, which is more or less the same as Depakote.

I was warned about weight gain, but I actually lost weight on it, lots of weight. I think this is because it made me 'happy' or to be honest - manic. I put on a vast amount of weight with quetiapine though.

I am not allowed to have it now, as I got pregnant with DD1 whilst taking it.

I am on lamotrogine now, and it's pretty weight neutral, but doesn't make me as 'happy'.

Muse23 Fri 05-Oct-12 13:34:12

Thank you for your replies! I guess i can only give it a go and see what happens.
It's just frustrating though when you your weight is part of your downfall and this just adds to it-vicious circle!! But that would be nice Tamisara if that were to happen. smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now